Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Trigger injections?

asmithaasmith Posts: 136
edited 06/11/2012 - 8:23 AM in Spinal Injections
I am scheduled for my first trigger injection next week. But I dont really know what it is? I have had a steroid injection and a epidural injection - both in my lumbar area focused on the L4L5 nerve.

This time it is going to be injected into the area where my thigh and buttocks meet.

If anyone knows what kind of med they are injecting, please let me know...thanks so much! And/or if you have had it done and what were the outcomes for you.

Alina
advertisement

Comments

  • alina- I had trigger point injections and they are usually pretty quick. Dr numbs the area and then a quick poke with a needle and done....jade
  • I had the same interpretation of the trigger shot. But then today the nurse called me to make sure I know what to do to prepare for the procedure. She said I have to fast 6-8 before my appt and that I would have an IV with a sedative. And that I need a ride home and someone to be with me for the afternoon (maybe because I have 2 young children?)
    So now I am nervous that this is more invasive than I assumed.

    I have my appt at noon tomorrow (10.1) I will post when I get back - if I can!!!! :P

    Thanks again.

    Alina
  • alina- good luck with the injections. Maybe you are having an injection or injections in a very painful place. My opinion is always be sedated if possible for any painful procedures. I always ask if I think anything is going to be painful, even if I think the answer will be no. I still ask. So far my trigger point injections have been tolerable but I have not yet had one where the hip/buttock meet. Hope it helps...jade
  • dilaurodilauro ConnecticutPosts: 9,722
    Trigger point injections, they are relatively simple, can be done in a doctors office. As described above, the area is numbed and the injection is done.

    Alina, some of the descriptions that the nurse gave you sure sounds more like an Epidural. The only thing I dont understand is the fasting.

    Either way, good luck and I hope the results are positive for you.
    Ron DiLauro Spine-Health System Administrator
    I am not a medical professional. I comment on personal experiences
    You can email me at: rdilauro@veritashealth.com
  • I went in thinking I was having trigger shots. Once I got there, they say how much pain I was in, and the distress level. So they decided to go ahead with a epidural and steriod injection. They have my a double dose of versit (sp) and it didnt even touch me. I was shaking from fear and knew that I was going to be in a lot of pain from this switch.
    Needless to say I was in a wheelchair by the end of the day to get around. I seriously feel like I am hitting rock bottom with all of this stuff. I am at my lowest point today and just want to give up.

    I cant even take care of my own children. I am in so much pain. The injections did nothing for me.

    I've spent the day crying and feel more hopeless than I even have before. This is no quality of life, not for me at least. This is not who I am.

    I am sorry this has turned into a drama post - but its just a god awful day for me.

    I have to see a different physician on the 17 because he, too, feels that we need to be more aggressive with my treatment.

    I went to a spine specialist yesterday as well and he told me that there is nothing they can do for me either. Its depressing.

    Thanks for reading.

    Alina
  • I am so sorry that you are going through this. Your post just about brought tears to my eyes. How can this be? Are your doctors at least giving you pain meds?
    I am scheduled for an epidural on the 17th. My Doctor is so sure this will be the magic bullet that will fix my pain but from what I have read it's not all that probable that it will help. I wish I could be as sure as he is.

    Hope you are feeling better by now....
  • With most epidurals, it takes several days for the steroids to reduce the inflammation enough to bring the pain levels down. Most times the pain levels increase for the first few days since there's more pressure on the nerve from the injected material itself.

    I hope that by now you are beginning to experience some relief.

    "C"
  • Unfortunately I am doing awful still.
    I knew it would end up this way, it has in the past with these injections, but of course this guy states he is 'the best'....well arent we all.

    I called on Monday to let them know how terrible I was feeling and the doctor that called me back was so rude to me. He made me feel like crap. He said I was on a pretty potent mix of meds and they should be taking care of the pain. And I said, well they arent. And he said "well would you like me to take you off all medications then? Since they arent helping you then what do you need to be taking them for??" as if he was going to trip me up or something. I responded with no! If I didnt have the meds, I would be in med, immobile. So then he says,...oh so they are helping? He thinks I am going to screw up or something....seriously. So mean.

    So that was that. He told me to double up on tylenol and advil.

    Thanks again.

    Alina
  • every word you stated and after word went into a car ride for 2 and half hrs to get home.I had a dr think he could give me those esi with out sedation the presshur was so intnce I vomited and dripped sweat.HORRABLE and USELESS injections. Keep ur head up and keep looking for help!
advertisement
Sign In or Register to comment.